MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device has been received, an evaluation is in progress.
 
Event or Problem Description
It was reported that during an aortic graft procedure, the valve membrane was chipped.The valve membrane was chipped out of the performer introducer.The patient was unharmed.When the device was returned for investigation the additional failure mode of hub separation was noted.No additional details have been received.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.A performer introducer sheath and dilator were returned for investigation.The dilator was returned with clear tape affixed to the shaft.The sheath was returned with the check-flo assembly separated from the shaft of the sheath, and the silicone disc was separated from the check-flo assembly.A kink was observed in the sheath tubing 23.5 cm from the distal end, and the flare of the sheath had a ruffled appearance.Visual inspection of the silicone disc found a small tear in the webbing and an indentation in one quadrant of the disc.The disc appeared to be scored correctly.A dilator was able to be advanced through the center of the silicone disc.The inner diameter of the check-flo cap, connector cap, and check-flo body were measured and all of the components were found to be manufactured to specification.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6421545
Report Number1820334-2017-00573
Device Sequence Number550978
Product Code DYB
UDI-Device Identifier00827002284388
UDI-Public(01)00827002284388(17)170501(10)4945965
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-14.0-38-45-RB
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date05/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1